Sep 30, 2001
Adding Agenerase I have asked this question beforem, but have gotten no response. I will try once again. I have been on meds since 1993. I have gone through almost all the meds out there. I am very compliant with taking the meds - on time and under the conditions specified. My viral load as averaged about 20k and my t-cells around 250. A couple of months ago my viral load jumped to 130k and my t-cells dropped to about 140. We did another resistance test and found that I was sessitive to only two drugs(out of all the classes). Those were Kaletra and agenerase.
We applied to get on the Tenofovir trial. I am now taking Tenofovir, kaletra and also ddi. It has been about a month and I already feel better.Less fatigue and hopefulle the neuropathy will improve. The new program also seems much easier on my stomach. I like the easier dosing.
My question is : My Dr wants to also add Agenerase to the mix. He feels that we should make the cocktail as potent as possible, due to my limited options in the future. He is worried that if we do not add it that maybe my good results might be short-lived and that adding the agenerase would prolong the success.
I am not excited to take a bunch more pills. I alos worry about the stress on my liver _ i have had a history of high liver counts. Any ideas for me??? Also, is there a set guildline out there for combining kaletra and agenerase? Are others doing this, and if so what is the dosing.
| Response from Dr. Young
Thank you for your question.
Several physicians are using amprenavir with Kaletra as part of combination therapy. The usual dose of amprenavir is 600 mg twice daily with 3 Kaletra pills twice daily. The addition of the 4 Agenerase pills clearly adds to the pill burden, but there is some attractiveness to the idea of using a dual-boosted PI regimen for persons with highly resistant virus.
We have used this combination with some suscesses, and it appears to be reasonably well tolerated. If you are currently tolerating the tenovofir/ddI/Kaletra regimen, and if the thought of the increased pill count doesn't make you nauseated, I would agree with your doctor about the attempt to add amprenavir. At worst, you might not tolerate it, and you could resume the current regimen.
It should be pointed out that there is conflicting information about possible pharmacokinetic interactions between the drugs. Best advise is to keep very close tabs on your viral load and liver functions.
Hope this is helpful. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Herpes After Rubbing Stripper Worried I Have HIV
- Rash After Swallowing Sperm Sign Of HIV AIDS
- Sore On Mouth After Getting Scratched Worried I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- White Bumps On Penis After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.